Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 66, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 20, 2015, 7:22 AM MST for Mohave County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2015, 7:22 AM MST (14:22 UTC)
- Expired
- Oct 20, 2015, 7:45 AM MST
- In force
- 23 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 172 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WUUS55 KVEF 201422 SVRVEF AZC015-201445- /O.NEW.KVEF.SV.W.0066.151020T1422Z-151020T1445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 722 AM MST TUE OCT 20 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 745 AM MST * AT 721 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURRO CREEK CAMPGROUND...OR 10 MILES SOUTHEAST OF WIKIEUP...AND MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WIKIEUP AND BURRO CREEK CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE LARGE HAIL THAT CAN CAUSE INJURY AND PROPERTY DAMAGE. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3457 11336 3446 11354 3469 11382 3485 11356 TIME...MOT...LOC 1421Z 142DEG 18KT 3458 11351 $$ MORGAN
1 follow-up statement
609
WWUS55 KVEF 201442
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
742 AM MST TUE OCT 20 2015
AZC015-201451-
/O.EXP.KVEF.SV.W.0066.000000T0000Z-151020T1445Z/
MOHAVE AZ-
742 AM MST TUE OCT 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 745 AM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER
POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM...ESPECIALLY ALONG HIGHWAY 93 SOUTH OF WIKIEUP.
LAT...LON 3457 11336 3446 11354 3469 11382 3485 11356
TIME...MOT...LOC 1439Z 142DEG 18KT 3458 11351
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 2:32 AM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Oct 20, 2:32 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 232 AM PDT TUE OCT 20 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BECOME CENTERED NEAR YUMA ARIZONA TODAY AND BRING SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE MIDDLE OF THE WEEK...MAINLY TO NORTHWEST ARIZONA AND NEARBY AREAS OF SOUTHEAST NEVADA AND CALIFORNIA. SLIGHTLY BELOW NORMAL TEMPERATURES CAN BE EXPECTED THIS WEEK ALONG WITH NORTH BREEZES TUESDAY AND WEDNESDAY. && .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. NOW...A VIGOROUS SHORTWAVE HAS ROUNDED THE BASE OF THE LONGWAVE TROUGH DRAPED ACROSS THE WESTERN CONUS. THIS HAS RESULTED IN AN AREA OF UPWARD FORCING AND CONVECTION ACROSS WESTERN ARIZONA. DISCRETE SUPERCELLS WERE NOTED OVER YAVAPAI COUNTY BETWEEN 06Z-07Z WHICH THEN MOVED INTO SOUTHEASTERN MOHAVE COUNTY WHERE THEY WEAKENED DUE TO LIMITED INSTABILITY. STILL...MODERATE CONVECTION CONTINUE ACROSS THE EASTERN HALF OF THE COUNTY. TODAY...LAST SEVERAL RUNS OF THE HRRR HAVE INDICATED THE DEVELOPMENT OF AN AREA OF SHOWERS WITH EMBEDDED STORMS OR EVEN A MESOSCALE CONVECTIVE VORTEX (MCV) OVER SOUTHERN MOHAVE COUNTY BETWEEN 12Z-15Z THIS MORNING. THIS ACTIVITY IS THEN FORECAST TO MOVE NORTH-NORTHWEST THROUGH MID-DAY BEFORE WEAKENING. THIS WOULD THEN BE FOLLOWED BY THE DEVELOPMENT OF DIURNALLY DRIVEN STORMS ALONG AND SOUTH OF THE I-15 CORRIDOR. YESTERDAY'S GUIDANCE INDICATED THE POTENTIAL FOR A PUSH OF COLD POOL DRIVEN CONVECTION WESTWARD OUT OF MOHAVE COUNTY THIS EVENING...HOWEVER THE MOST RECENT GUIDANCE HAS BACKED OFF ON THAT IDEA...DISSIPATING CONVECTION AFTER SUNSET. HAVE HELD ON TO A SLIGHT CHANCE OF CONVECTION OVERNIGHT FROM LAS VEGAS EAST...BUT COVERAGE IS EXPECTED TO BE VERY ISOLATED. OUTSIDE OF CONVECTION...GUSTY NORTH WINDS ARE EXPECTED FROM THE COLORADO RIVER VALLEY WEST IN THE AS ANOTHER AS SHORTWAVES REINFORCE THE GRADIENT ACROSS THE REGION. WEDNESDAY...CONVECTION IS EXPECTED TO BECOME CONFINED TO MOHAVE COUNTY...AND WILL LARGELY BE DIURNALLY DRIVEN DURING THE AFTERNOON. GUSTY NORTH WINDS WILL CONTINUE FOR MOST AREAS IN THE FORECAST AREA. THURSDAY...CONVECTION CHANCES CONTINUE TO DECREASE...AND WILL BE LIMITED TO NORTHERN MOHAVE AND EASTERN LINCOLN COUNTIES. WINDS EXPECTED TO DIMINISH BY THURSDAY. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL...BUT WITH A SLOW WARMING TREND THROUGH THE SHORT TERM PERIOD. .LONG TERM...FRIDAY THROUGH MONDAY. DRY CONDITIONS WITH NORTHWEST TO QUASI-ZONAL FLOW ARE EXPECTED ACROSS THE AREA THROUGH THE MAJORITY OF THE LONG TERM PERIOD. EMBEDDED SHORTWAVES WILL BRING OCCASIONALLY BREEZY CONDITIONS TO THE REGION THROUGH THE WEEKEND. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS WILL BEGIN TO FAVOR A NORTHWEST AND THEN NORTH DIRECTION THROUGH THE MORNING HOURS AS SPEEDS INCREASE TO AROUND 8-12 KTS. OCCASIONAL GUSTS WILL BE POSSIBLE. SLIGHT CHANCE OF SHRA OR POSSIBLY AND ISOLATED TS THIS AFTERNOON/EVENING...HOWEVER CHANCES ARE TOO LOW TO MENTION IN THE 12Z TAF. CIGS GENERALLY EXPECTED TO REMAIN AOA 8K FEET. WINDS ARE EXPECTED TO CONTINUE TO FAVOR A NORTHERLY DIRECTION THROUGH WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHRA/TSRA THIS MORNING OVER MOHAVE COUNTY. EXPECT AT LEAST SHRA AND POSSIBLY TS ACTIVITY TO SPREAD NORTH AND EAST...THROUGH THE MORNING. DRY CONDITIONS EXPECTED WEST OF A LINE FROM KELY-KDRA-KNXP LINE. WINDS EXPECTED TO FAVOR A NORTH DIRECTION ACROSS MOST OF THE REGION TODAY...WITH SPEEDS 10-20 KTS AND GUSTS 20-30 KTS. SHRA/TSRA ACTIVITY WILL BE CONFINED MAINLY TO MOHAVE COUNTY WEDNESDAY...GUSTY NORTH WINDS WILL CONTINUE. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. && WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 20, 3:04 AM MST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
304 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 3 SW TEMPLE BAR 36.00N 114.36W
10/18/2015 MOHAVE AZ NEWSPAPER
TEMPLE BAR ACCESS ROAD TEMPORARILY CLOSED
BECAUSE OF FLOODING. REPORT VIA MOHAVE
VALLEY DAILY NEWS. TIME ESTIMATED BASED ON
RADAR.
&&
CMSLocal storm report, Oct 20, 3:32 AM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 4 NNW LAUGHLIN 35.22N 114.61W
10/18/2015 CLARK NV NEWSPAPER
NEVADA TELEPHONE COVE ROAD WAS CLOSED
BECAUSE OF FLOODING. DAMAGE WAS REPORTED IN
THE CHRISTMAS TREE PASS BACKCOUNTRY AREA.
REPORT VIA MOHAVE VALLEY DAILY NEWS. TIME
ESTIMATED BASED ON RADAR.
&&
CMSLocal storm report, Oct 20, 4:45 AM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
445 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 2 ESE WILLOW BEACH 35.86N 114.63W
10/18/2015 MOHAVE AZ NEWSPAPER
WILLOW BEACH ROAD AND COTTONWOOD ROAD WEST
OF US 93 CLOSED BECAUSE OF FLOODING. REPORT
RECEIVED VIA MOHAVE VALLEY DAILY NEWS. TIME
ESTIMATED BASED ON RADAR.
&&
CMSLocal storm report, Oct 20, 5:15 AM MST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 14 WNW VALLEY OF FIRE ST36.50N 114.76W
10/18/2015 CLARK NV NEWSPAPER
VALLEY OF FIRE HIGHWAY AND EXIT 73 ON I-15
CLOSED DUE TO FLOODING. REPORT VIA MESQUITE
LOCAL NEWS.
&&
CMSLocal storm report, Oct 20, 6:12 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL LOGANDALE 36.59N 114.48W
10/18/2015 E1.25 INCH CLARK NV PUBLIC
PHOTO OF HAIL QUARTER TO HALF DOLLAR SIZE
POSTED ON SOCIAL MEDIA.
&&
CMS/CMLocal storm report, Oct 20, 6:17 AM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
617 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 14 WNW VALLEY OF FIRE ST36.50N 114.76W
10/18/2015 CLARK NV NEWSPAPER
VALLEY OF FIRE HIGHWAY AND EXIT 75 ON I-15
CLOSED DUE TO FLOODING. REPORT VIA MESQUITE
LOCAL NEWS. CORRECTED EXIT NUMBER.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:20 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 55 min |
| Oct 20, 8:08 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 20, 1:46 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 20, 2:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 20, 2:43 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.